Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Cancerous thyroid removed, TSH level high, no weight gain or loss, spotty periods. Reason?

I just had my thyroid removed as it was cancerous. after 6 weeks, my tsh level is 8.61, my calcium is 2.23 and phosperous is 1.02. I have been stressed this past week and not taken my calcium pills which would explain the low level of calcium and phosperous. I am concerned about the TSH level being so high. I feel fine. I have not gained or lost any weight. the only abnormality is that my period has been spotty. What do you think?
Asked On : Mon, 6 Aug 2012
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Oncologist, Surgical 's  Response
It would have helped had you told me if your entire thyroid was removed or only half. Since it was cancerous it is more likely that the whole thyroid was removed. Normally, after removing the thyroid for cancer, a thyroid scan is done 6 weeks later to confirm that the entire cancer has been removed and if any is remaining to destroy it with medicines. It is only after this scan that Tab Thyroxine is started (the thyroid hormone that you will have to take for life) and the dose is titrated over a period of months to make the TSH normal. If you have not been given thyroxine because you are scheduled for a scan then the spotty periods and high TSH are normal as they are both features of a subnormal thyroid state. They are not related to your cancer and nothing to worry about. If you are not scheduled for a scan, talk to your doctor and get one. If you are already on thyroxine and the scan has been done, then the dose needs to be increased.
Answered: Mon, 6 Aug 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor